Advertisement

Acta Mathematica Sinica, English Series

, Volume 34, Issue 6, pp 959–974 | Cite as

One-dimensional viscous diffusion equation of higher order with gradient dependent potentials and sources

  • Yang Cao
  • Jing Xue Yin
  • Ying Hua Li
Article
  • 47 Downloads

Abstract

In this paper we consider the initial boundary value problem of a higher order viscous diffusion equation with gradient dependent potentials Φ(s) and sources A(s). We first show the general existence and uniqueness of global classical solutions provided that the first order derivatives of both Φ(s) and A(s) are bounded below. Such a restriction is almost necessary, namely, if one of the derivatives is unbounded from below, then the solution might blow up in a finite time. A more interesting phenomenon is also revealed for potentials or sources being unbounded from below. In fact, if either the source or the potential is dominant, then the solution will blow up definitely in a finite time. Moreover, the viscous coefficient might postpone the blow-up time. Exactly speaking, for any T > 0, the solution will never blow up during the period 0 < t < T, so long as the viscous coefficient is large enough.

Keywords

Cahn–Hilliard pseudo-parabolic asymptotic behavior 

MR(2010) Subject Classification

35A01 35B40 35K35 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Bai, F., Elliott, C. M., Gardiner, A., et al.: The viscous Cahn–Hilliard equation. I. Computations. Nonlinearity, 8, 131–160 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    Barenblatt, G., Bertsch, M., Passo, R. D., et al.: A degenerate pseudo-parabolic regularization of a nonlinear forward backward heat equation arising in the theory of heat and mass exchange in stably stratified turbulent shear flow. SIAM J. Math. Anal., 24, 1414–1439 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Barenblatt, G., Zheltov, I. P., Kochina, I. N.: Basic concepts in the theory of seepage of homogeneous liquids in fissured rocks [Strata]. J. Appl. Math. Mech., 24, 1286–1303 (1960)CrossRefzbMATHGoogle Scholar
  4. [4]
    Benjamin, T. B., Bona, J. L., Mahony, J. J.: Model equations for long waves in nonlinear dispersive systems. Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 272, 47–78 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    Cao, Y., Yin, J. X., Wang, C. P.: Cauchy problems of semilinear pseudo-parabolic equations. J. Differential Equations, 246, 4568–4590 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    Carvalho, A. N., Dlotko, T.: Dynamics of the viscous Cahn–Hilliard equation. J. Math. Anal. Appl., 344, 703–725 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    Chen, P. J., Gurtin, M. E.: On a theory of heat conduction involving two temperatures. Z. Angew. Math. Phys., 19, 614–627 (1968)CrossRefzbMATHGoogle Scholar
  8. [8]
    Choo, S. M., Chung, S. K.: Asymtotic behaviour of the viscous Cahn–Hilliard equation. J. Appl. Math. Comput., 11, 143–154 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    [9] Düll, W.: Some qualitative properties of solutions to a pseudoparabolic equation modeling solvent uptake in polymeric solids. Comm. Partial Differential Equations, 31, 1117–1138 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    Efendiev, M., Miranville, A., Zelik, S.: Exponential attractors for a singularly perturbed Cahn–Hilliard system. Math. Nachr., 272, 11–31 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    Elliott, C. M., Kostin, I. M.: Lower semicontinuity of a non-hyperbolic attractor for the viscous Cahn–Hilliard equation. Nonlinearity, 9, 687–702 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    Elliott, C. M., Stuart, A. M.: Viscous Cahn–Hilliard equation. II. Analysis. J. Differential Equations, 128, 387–414 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    Elliott, C. M., Zheng, S. M.: On the Cahn–Hilliard equation. Arch. Ration. Mech. Anal., 96, 339–357 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    Friedman, A.: Partial Differential Equations, Holt, Rinehart and Winston, 1973zbMATHGoogle Scholar
  15. [15]
    Gal, C., Miranville, A.: Uniform global attractors for non-isothermal viscous and non-viscous Cahn–Hilliard equations with dynamic boundary conditions. Nonlinear Anal. Real World Appl., 10, 1738–1766 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    Grasselli, M., Petzeltova, H., Schimperna, G.: Asymptotic behavior of a nonisothermal viscous Cahn–Hilliard equation with inertial term. J. Differential Equations, 239, 38–60 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    Gurtin, M. E.: Generalized Ginzburg–Landau and Cahn–Hilliard equations based on a microforce balance. Phys. D, 92, 178–192 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    Jin, C. H., Yin, J. X., Yin, L.: Existence and blow-up of solutions of a fourth-order nonlinear diffusion equation. Nonlinear Anal. Real World Appl., 9, 2313–2325 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    Ke, Y. Y., Yin, J. X.: A note on the viscous Cahn–Hilliard equation. Northeast. Math. J., 20, 101–108 (2004)MathSciNetzbMATHGoogle Scholar
  20. [20]
    King, B. B., Stein, O., Winkler, M.: A fourth-order parabolic equation modeling epitaxial thin film growth. J. Math. Anal. Appl., 286, 459–490 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    Ladyženskaja, O., Solonnikov, V., Ural’tseva, N.: Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, 23, American Mathematical Society, Providence, 1968Google Scholar
  22. [22]
    Liu, C. C., Yin, J. X.: Some properties of solutions for viscous Cahn–Hilliard equation. Northeast. Math. J., 14, 455–466 (1998)MathSciNetzbMATHGoogle Scholar
  23. [23]
    Liu, Y. C., Wang, F.: A class of multidimensional nonlinear Sobolev–Galpern equations. Acta Math. Appl. Sin., 17, 569–577 (1994)MathSciNetGoogle Scholar
  24. [24]
    Miranville, A., Piétrus, A., Rakotoson, J. M.: Dynamical aspect of a generalized Cahn–Hilliard equation based on a microforce balance. Asymptot. Anal., 16, 315–345 (1998)MathSciNetzbMATHGoogle Scholar
  25. [25]
    Murray, J. D.: Mathematical Biology, Second Edition, Springer-Verlag, Berlin, 1993CrossRefzbMATHGoogle Scholar
  26. [26]
    Nicolaenko, B., Scheurer, B., Temam, R.: Some global dynamical properties of a class of pattern formation equations. Comm. Partial Differential Equations, 14, 245–297 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  27. [27]
    Novick-Cohen, A., Peletier, L.: Steady states of the one-dimensional Cahn–Hilliard equation. Proc. Roy. Soc. Edinburgh Sect. A, 123(6), 1071–1098 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  28. [28]
    Padron, V.: Effect of aggregation on population recovery modeled by a forward-backward pseudoparabolic equation. Trans. Amer. Math. Soc., 356, 2739–2756 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  29. [29]
    Rybka, P., Hoffmann, L. K. H.: Convergence of solutions to Cahn–Hilliard equation. Comm. Partial Differential Equations, 24(5–6), 1055–1077 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    Sell, G., You, Y.: Dynamics of Evolutionary Equations, Springer, New York, 2001zbMATHGoogle Scholar
  31. [31]
    Shang, Y. D.: Blow-up of solutions for the nonlinear Sobolev–Galpern equations. Math. Appl. (Wuhan), 13, 35–39 (2000)MathSciNetzbMATHGoogle Scholar
  32. [32]
    Ting, T. W.: Certain non-steady flows of second order fluids. Arch. Ration. Mech. Anal., 14, 1–26 (1963)MathSciNetCrossRefzbMATHGoogle Scholar
  33. [33]
    Zheng, S., Milani, A.: Global attractors for singular perturbations of the Cahn–Hilliard equations. J. Differential Equations, 209, 101–139 (2005)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag GmbH Germany, part of Springer Nature 2017

Authors and Affiliations

  1. 1.School of Mathematical SciencesDalian University of TechnologyDalianP. R. China
  2. 2.School of Mathematical SciencesSouth China Normal UniversityGuangzhouP. R. China

Personalised recommendations